Friday, September 22, 2023

Side Effects Of Alka Seltzer Plus Cold And Flu

Must read

What Happens If I Overdose

Alka-Seltzer Plus Maximum Strength Day & Night Cold & Flu Powermax Gels ‘My Cold’

Seek emergency medical attention or call the Poison Help line at 1 800 222 1222. An overdose of acetaminophen can be fatal.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Can Diabetics Take Alka Seltzer

The active pain reliever in alka seltzer is acetaminophen, sold as Tylenol or as a generic. Acetaminophen is hepatotoxic, that is, it stresses the liver and in large enough doses, can cause the liver to shut down. This is generally lethal. For a long time, this drug was being added to cold syrup, cough drops, and people would take those, oral tablets, and alka-seltzer at the same time to fight cold symptoms. In 1969, I read in a news article that a 16 year old girl had died of liver failure from taking this exact combination. I stopped taking tylenol EVER. The liver is the major organ involved in releasing glucose into the blood. Thus, any drug that harms the liver is a bad idea, even in low doses.Continue reading > >

What Are The Possible Side Effects Of This Medicine

Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • chest pain, rapid pulse, fast or uneven heart rate
  • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Don’t Miss: When Does Cvs Give Flu Shots

How To Use Alka

See also Warning section.

If you are taking the over-the-counter product, read and follow all directions on the package label. If your doctor has prescribed this medication for you, take as directed by your doctor. If you have any questions, consult your doctor or pharmacist.

Take this medication by mouth with or without food or as directed by your doctor. If stomach upset occurs, it may help to take this medication with food or milk. Drink plenty of fluids when you use this medication unless otherwise directed by your doctor. The fluid will help loosen the mucus in your lungs.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

If you are taking extended-release capsules, swallow them whole. Do not crush or chew extended-release capsules or tablets. Doing so can release all of the drug at once, increasing the risk of side effects. Also, do not split extended-release tablets unless they have a score line and your doctor or pharmacist tells you to do so. Swallow the whole or split tablet without crushing or chewing.

If you are taking the chewable form of this medication, chew it thoroughly before swallowing.

What Are The Side Effects Of Alka

Can You Take Alka Seltzer Plus While Pregnant

Get emergency medical help if you have any of these signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

Stop using this medicine and call your doctor at once if you have:

  • bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • chest pain, rapid pulse, fast or uneven heart rate
  • ringing in your ears, severe headache, confusion, hallucinations, severe nervousness, feeling like you might pass out
  • tremor, seizure
  • feeling short of breath, little or no urinating
  • redness or swelling, new cold or flu symptoms
  • easy bruising or bleeding, unusual weakness or
  • dangerously high blood pressure .

Common side effects may include:

  • dizziness, drowsiness, blurred vision
  • dry mouth, nose, or throat
  • heartburn, nausea, diarrhea, constipation, upset stomach
  • feeling nervous, restless, or irritable or
  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Don’t Miss: What Medication Is Good For Flu

What Should I Know About Alka

What should I know about Alka-Seltzer Plus Cold before taking it? Before taking Alka-Seltzer Plus Cold, you should know that this name refers both to the original product and to a family of products with an assortment of active ingredients to tackle a variety of cold symptoms. Be sure to read each package label carefully to determine what medicines are in the Alka-Seltzer Plus Cold version you plan to take. The original Alka-Seltzer Plus Cold product contains aspirin, for example — which should not be given to children or teens recovering from flu or chicken pox, in order to avoid a potentially serious reaction. Some other products in the line, such as Alka-Seltzer Plus Cold & Cough, use acetaminophen instead of aspirin to reduce fever and pain. While acetaminophen is generally safe in moderate doses, it could damage your liver if you take more than the maximum recommended dosage per day, combine the product with others containing acetaminophen or take the product if you drink three or more alcoholic beverages daily. Other Alka-Seltzer Plus Cold products also contain ingredients that warrant caution. For instance, you should talk to your doctor before taking Alka-Seltzer Plus Night Cold formula if you take drugs for diabetes, gout or arthritis or to thin your blood.Continue reading > >

What Is The Most Important Information I Should Know About Acetaminophen Dextromethorphan And Pseudoephedrine

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death. Call your doctor at once if you have nausea, pain in your upper stomach, itching, loss of appetite, dark urine, clay-colored stools, or jaundice .

In rare cases, acetaminophen may cause a severe skin reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling.

Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

Recommended Reading: Best Time To Get Flu Shot 2021

How Should I Take Alka

Use exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended. This medicine is usually taken only for a short time until your symptoms clear up.

Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Measure liquid medicine with a special dose-measuring spoon or medicine cup, not with a regular table spoon. If you do not have a dose-measuring device, ask your pharmacist for one.

Drop the effervescent tablets into a glass of water . Stir this mixture and drink all of it right away.

Do not give this medication to a child younger than 4 years old. Always ask a doctor before giving a cough or cold medicine to a child. Death can occur from the misuse of cough and cold medicines in very young children.

Do not take for longer than 7 days in a row. Stop taking the medicine and call your doctor if you still have a fever after 3 days of use, you still have pain after 7 days , if your symptoms get worse, or if you have a skin rash, ongoing headache, or any redness or swelling.

If you need surgery or medical tests, tell the surgeon or doctor ahead of time if you have taken this medicine within the past few days.

Store at room temperature away from moisture and heat. Do not allow liquid medicine to freeze.

Consumer Information Use And Disclaimer

Alka-seltzer review

This generalized information is a limited summary of diagnosis, treatment, and/or medication information. It is not meant to be comprehensive and should be used as a tool to help the user understand and/or assess potential diagnostic and treatment options. It does NOT include all information about conditions, treatments, medications, side effects, or risks that may apply to a specific patient. It is not intended to be medical advice or a substitute for the medical advice, diagnosis, or treatment of a health care provider based on the health care providers examination and assessment of a patients specific and unique circumstances. Patients must speak with a health care provider for complete information about their health, medical questions, and treatment options, including any risks or benefits regarding use of medications. This information does not endorse any treatments or medications as safe, effective, or approved for treating a specific patient. UpToDate, Inc. and its affiliates disclaim any warranty or liability relating to this information or the use thereof. The use of this information is governed by the Terms of Use, available at .

You May Like: Cvs Pharmacy Flu Shot Records

What Should I Avoid While Taking This Medicine

Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.

This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.

Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen.

How Many Days In A Row Can You Take Alka Seltzer

Do not take AlkaSeltzer for more than 3 days in a row. If symptoms persist, speak to your doctor or pharmacist. If you take more AlkaSeltzer than you should: If you think you have taken too many tablets you should go to your nearest Accident and Emergency Department or contact your doctor immediately.

Also Check: Flu Shots In Houston Texas

What Are Some Other Side Effects Of This Drug

All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:

  • Dizziness.
  • Not able to sleep.
  • Feeling sleepy.

These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.

You may report side effects to the FDA at 1-800-332-1088. You may also report side effects at https://www.fda.gov/medwatch.

What Are The Possible Side Effects Of Acetaminophen Dextromethorphan And Pseudoephedrine

Alka

Get emergency medical help if you have any of these signs of an allergic reaction:hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using this medicine and call your doctor at once if you have:

Common side effects may include:

  • dizziness, weakness

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Recommended Reading: Can I Get Flu Shot And Hpv Shot Together

How To Store And Dispose Of This Medicine

  • Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep all medicine out of the reach of children. Never share your medicine with anyone.
  • Ask your pharmacist, doctor, or health caregiver about the best way to dispose of any outdated medicine or medicine no longer needed.

Can You Put Alka

An AlkaSeltzer tablet was dropped into 100 mL of water and at the same time, a timer was started. … The AlkaSeltzer tablet was dissolved in three different liquids Sprite, water, or vinegar the results showed that the AlkaSeltzer tablet dissolved the fastest in water and the slowest in Sprite.

You May Like: Prolia And Flu Vaccine Together

Drugs And Foods To Avoid

Ask your doctor or pharmacist before using any other medicine, including over-the-counter medicines, vitamins, and herbal products.

  • Do not also use other medicines that contain acetaminophen, a cough suppressant, a decongestant, or an antihistamine . You may be getting more than a safe amount of these medicines.
  • Tell your doctor if you use anything else that makes you sleepy. Some examples are allergy medicine, narcotic pain medicine, and alcohol.
  • Do not drink alcohol while you are using this medicine. Acetaminophen can damage your liver, and alcohol can increase this risk. If you regularly drink three or more alcoholic drinks every day, do not take any medicines that contain acetaminophen without asking your doctor.

What Is Acetaminophen Dextromethorphan And Pseudoephedrine

November 1995 Commercials Part 38

Acetaminophen is a pain reliever and fever reducer.

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex.

Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .

Acetaminophen, dextromethorphan, and pseudoephedrine is a combination medicine used to treat headache, fever, body aches, cough, stuffy nose, and sinus congestion caused by allergies, the common cold, or the flu.

This medicine will not treat a cough that is caused by smoking, asthma, or emphysema.

Acetaminophen, dextromethorphan, and pseudoephedrine may also be used for purposes not listed in this medication guide.

Also Check: Are Flu Shots Safe For Elderly

What Other Drugs Will Affect Alka

Ask a doctor or pharmacist before using this medicine if you are also using any other drugs, including prescription and over-the-counter medicines, vitamins, and herbal products. Some medicines can cause unwanted or dangerous effects when used together. Not all possible interactions are listed in this medication guide.

Taking this medicine with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Alka-Seltzer Plus Cold with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.

What Should I Discuss With My Healthcare Provider Before Taking This Medicine

You should not use this medication if you are allergic to acetaminophen, dextromethorphan, or pseudoephedrine.

Do not use this medicine if you have taken an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, phenelzine, rasagiline, selegiline, and tranylcypromine.

Ask a doctor or pharmacist if it is safe for you to take this medicine if you have other medical conditions, especially:

It is not known whether acetaminophen, dextromethorphan, and pseudoephedrine will harm an unborn baby. Do not use this medicine without a doctor’s advice if you are pregnant.

This medication may pass into breast milk and may harm a nursing baby. Decongestants may also slow breast milk production. Do not use this medicine without your doctor’s advice if you are breast-feeding a baby.

Artificially sweetened cold medicine may contain phenylalanine. If you have phenylketonuria , check the medication label to see if the product contains phenylalanine.

You May Like: Cold And Flu Medicine Behind The Counter

Can Alka Seltzer Cause Diabetes

Pepcid vs. Prilosec Vestura vs. Yaz Rephresh Pro B Side Effects Lacri Lube Alternative Primolut N Weight Gain Treato does not review third-party posts for accuracy of any kind, including for medical diagnosis or treatments, or events in general. Treato does not provide medical advice, diagnosis or treatment. Usage of the website does not substitute professional medical advice. The side effects featured here are based on those most frequently appearing in user posts on the Internet. The manufacturer’s product labeling should always be consulted for a list of side effects most frequently appearing in patients during clinical studies. Talk to your doctor about which medications may be most appropriate for you. The information reflected here is dependent upon the correct functioning of our algorithm. From time-to-time, our system might experience bugs or glitches that affect the accuracy or correct application of mathematical algorithms. We will do our best to update the site if we are made aware of any malfunctioning or misapplication of these algorithms. We cannot guarantee results and occasional interruptions in updating may occur. Please continue to check the site for updated information.Continue reading > >

More articles

Popular Articles